Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV/HCV/Epstein-Barr/Malaria
Feb 21, 2009

Greetings Dr. M! I'm HIV+ (undetectable on Atripla), cleared HVC at 4 weeks, now w/ 10 weeks to go (38 done)on pegylated interferon/copegus. I had very high levels of Epstein_Barr virus found w/ non-Hodgkin's lymphoma large cell B (in remission 2 yrs) and a history of malaria. My T cells are low (100 given inteferon therapy, cell % good) Do I ever get treated fro the Epstein-Barr or malaria? My IF doctor said he doesn't know. Heptologist says "that's a good question" but never has any answers. My inyternist says EBV is nothing to worry about ... but it almost killed me. Any advice? Thank you.

Response from Dr. McGovern

You have multiple good news points:

1. You have a non-detectable viral load on Atripla 2. You are responding beautifully to HCV treatment and have a high chance of cure due to the rapid response at 4 weeks. 3. You are in remission for lymphoma.

Since we don't have a specific antiviral for EBV, I think the most important issue is to keep your immune system healthy. Although your CD4 count has gone down, we expect that on interferon. That is why I never look at the CD4 counts while a patient is on interferon - I only look at the CD4 percentage, which in your case is "good".

I think cure of your hepatitis C infection will also be good for your immune system so keep taking your medications faithfully. A good immune system will keep your lymphoma hopefully in check.

Hope this is helpful and most of all reassuring. Sounds like you are making wonderful progress.



Previous
Hep C Hope
Next
Neupogen for CD4 counts

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement